Alert archive / Georgia / Special Weather Statements in 2021

Special Weather Statement, NWS Jacksonville, FL

August 8, 2021Charlton County, Georgia

NWS Jacksonville, FL issued this special weather statement at Aug 8, 2021, 8:29 PM EDT for Charlton County, Georgia. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 8, 2021, 8:29 PM EDT (00:29 UTC)
Expired
Aug 8, 2021, 9:00 PM EDT
In force
31 min
Issued by
NWS Jacksonville, FL
Hail
0.00 in
Wind
40

County Charlton County, GA

The radar

The Jacksonville radar (KJAX), 39 km from the middle of the area, began a volume at 00:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 00:00Z, 0.5 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 00:00Z on 2021-08-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2517 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 00:00Z on 2021-08-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 6 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2517 J/kg
Mixed-layer CIN
-25 J/kg
Mixed-layer LCL
1039 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
6 m²/s²
0-3 km storm-relative helicity
18 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

130 
WWUS82 KJAX 090029
SPSJAX

Special Weather Statement
National Weather Service Jacksonville FL
829 PM EDT Sun Aug 8 2021
 
FLZ024-GAZ165-264-364-090100-
Inland Nassau FL-Northeastern Charlton GA-Inland Camden GA-
Western Charlton GA-
829 PM EDT Sun Aug 8 2021

...A strong thunderstorm will impact portions of northwestern Nassau
and east central Charlton Counties through 900 PM EDT...

At 829 PM EDT, Doppler radar was tracking a strong thunderstorm near
Hilliard, moving southwest at 20 mph.

HAZARD...Winds in excess of 40 mph and minor flooding due to heavy 
         rainfall.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects. Minor flooding due to heavy rainfall is 
         possible.

Locations impacted include...
Hilliard.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3089 8190 3071 8186 3063 8191 3071 8212
TIME...MOT...LOC 0029Z 034DEG 16KT 3076 8194 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

$$

CORLESS

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this special weather statement went out at Aug 8, 7:42 PM EDT, 47 minutes earlier.

Area forecast discussion, Aug 8, 7:42 PM EDT, 47 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
742 PM EDT Sun Aug 8 2021

.UPDATE...

Radar imagery has been showing clusters of convection developing
along converging boundaries this afternoon/evening...this will
likely continue a few more hours. Made small adjustments to hourly
POP/Weather grids. Patchy fog is possible in areas well inland. Low
temperatures Tonight should be in the lower to mid 70s.

&&

.AVIATION...
[Through 00Z Tuesday]

VFR next 24 hours....though included fog very late Tonight for
KVQQ/KGNV TAFs. Have VCSH for Tomorrow afternoon along sea breeze.
Winds will be light west to southwest through midday Tomorrow,
then shifting to E or SE with passage of sea breeze boundary
during the afternoon.

&&

.MARINE...

With low level high pressure anchored to our east, we will see
light winds at 5 to 10 knots from the south or southeast and seas
of 2 to 3 feet for the next several days.

Rip Currents: Moderate Risk Monday.

&&

.PREV DISCUSSION [305 PM EDT]...

.NEAR TERM [Through Tonight]...

Little if any coverage of showers will be over inland SE GA today
due to drier PWATs lowering to around 1.5 inches while higher
moisture levels closer to 1.8 inches over NE FL plus abundant
sunshine will lead to isolated to scattered showers and storms as
the Gulf seabreeze pushes east past Highway 301 while the Atlantic
seabreeze intrudes near I-95 again today as high stays ENE of the
area with weak southwest flow aloft. The best area for storms
this afternoon will be over north central FL areas as the Atlantic
and Gulf coast seabreezes collide. Brief heavy downpours,
lightning and perhaps a few isolated wind gust up to 40-45 mph in
cell mergers are possible. Storms will end after sunset with
clearing skies and patchy fog possible again late tonight as light
southerly winds become near calm well after midnight.

High temperatures will be in the lower 90s inland and the upper 80s
to near 90 degrees at the beaches. Overnight lows will be in the
low to mid 70s inland and the upper 70s at the coast.

.SHORT TERM [Monday Through Tuesday Night]...

Deep layer ridging will be in place over the region, with low
level high pressure centered to our east and mid and upper level
high pressure centered over the FL-GA border. Winds will be light
and mid-level air will be dry, but temperatures will warm into the
low 90s and initiate our daily seabreeze circulations. Widely
scattered storms will be possible Monday and Tuesday, mainly in
the afternoon hours and hanging closer to the I-75 and I-95
coastal corridors. Overnight lows will be in the low to mid 70s.

.LONG TERM [Wednesday Through Sunday]...

The ridge aloft will drift northwestward as an upper level
coastal trough developing off the coast of Miami and gradually
building north-northwestward through the week. Meanwhile, the low
level ridge will weaken and nudge north slightly, making our winds
become more easterly late in the week. Daily convection will
continue to be driven by our seabreeze circulation, but remain on
the drier side of normal with less available moisture on tap.
Highs will be in the low 90s and lows will be in the low to mid
70s.

.FIRE WEATHER...

High pressure will be the dominant forcing, keeping winds light,
and mid-level air dry enough to suppress some of the seabreeze
convection, leading to more widely scattered afternoon thunderstorms
the next several days. Light winds will also mean low afternoon
dispersions.

.HYDROLOGY...

Minor to moderate flooding is occuring or forecast to occur along
the Suwannee, Sante Fe, and Saint Mary's Rivers. A drier/quieter
pattern will be in place for the next several days, though
scattered afternoon thunderstorms are still in the forecast. River
levels are likely to remain elevated through end of the week.

&&

.PRELIMINARY POINT TEMPS/POPS...

AMG  73  91  73  91  72 /  10  40  10  50  10
SSI  78  87  77  88  77 /  10  30  10  20   0
JAX  75  90  75  91  75 /  20  50  20  30  10
SGJ  75  88  76  89  75 /  10  40  20  30  10
GNV  75  91  74  90  73 /  20  50  30  60  10
OCF  74  91  74  91  73 /  20  50  40  60  10

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...None.
&&

In the hours before

Special weather statement, Aug 8, 6:20 PM EDT, 2 hours 9 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
620 PM EDT Sun Aug 8 2021

FLZ033-132-325-082300-
Eastern Clay FL-South Central Duval FL-Inland St. Johns FL-
620 PM EDT Sun Aug 8 2021

...A strong thunderstorm will impact portions of northwestern St.
Johns, northeastern Clay and southern Duval Counties through 700 PM
EDT...

At 619 PM EDT, Doppler radar was tracking a strong thunderstorm over
Fleming Island, or near Mandarin. This storm was nearly stationary.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Mandarin, Fruit Cove, Fleming Island and Switzerland.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3012 8175 3017 8166 3010 8150 3000 8164
TIME...MOT...LOC 2219Z 318DEG 4KT 3013 8168

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

CORLESS
Special weather statement, Aug 8, 6:24 PM EDT, 2 hours 5 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
624 PM EDT Sun Aug 8 2021

FLZ033-038-137-082300-
Inland Flagler FL-Eastern Putnam FL-Inland St. Johns FL-
624 PM EDT Sun Aug 8 2021

...A strong thunderstorm will impact portions of northwestern
Flagler, south central St. Johns and east central Putnam Counties
through 700 PM EDT...

At 624 PM EDT, Doppler radar was tracking a strong thunderstorm near
Hastings, moving southeast at 5 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Hastings, East Palatka, Orange Mills and Spuds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2967 8160 2976 8152 2970 8135 2956 8146
TIME...MOT...LOC 2224Z 301DEG 5KT 2967 8148

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

CORLESS
Special weather statement, Aug 8, 7:22 PM EDT, 1 hour 7 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
722 PM EDT Sun Aug 8 2021

FLZ033-132-137-232-237-090000-
Eastern Clay FL-Western Clay FL-Eastern Putnam FL-Western Putnam FL-
Inland St. Johns FL-
722 PM EDT Sun Aug 8 2021

...A strong thunderstorm will impact portions of west central St.
Johns, northeastern Putnam and east central Clay Counties through 800
PM EDT...

At 722 PM EDT, Doppler radar was tracking a strong thunderstorm near
Green Cove Springs, moving southeast at 5 mph.

HAZARD...Winds in excess of 35 mph and minor flooding due to heavy
         rainfall.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor flooding due to heavy rainfall is
         possible.

Locations impacted include...
Green Cove Springs, Bostwick, Picolata and Penney Farms.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2996 8187 3006 8176 2999 8156 2973 8165
TIME...MOT...LOC 2322Z 301DEG 5KT 2995 8170

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

CORLESS
Special weather statement, Aug 8, 8:01 PM EDT, 28 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
801 PM EDT Sun Aug 8 2021

FLZ033-132-232-090030-
Eastern Clay FL-Western Clay FL-Inland St. Johns FL-
801 PM EDT Sun Aug 8 2021

...A strong thunderstorm will impact portions of west central St.
Johns and east central Clay Counties through 830 PM EDT...

At 801 PM EDT, Doppler radar was tracking a strong thunderstorm near
Green Cove Springs, moving southeast at 5 mph.

HAZARD...Minor flooding due to heavy rainfall.

SOURCE...Radar indicated.

IMPACT...Minor flooding due to heavy rainfall is possible.

Locations impacted include...
Green Cove Springs and Picolata.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2998 8152 2984 8165 2984 8167 2992 8180
      3004 8174
TIME...MOT...LOC 0001Z 301DEG 5KT 2993 8173

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPH

CORLESS
Special weather statement, Aug 8, 8:12 PM EDT, 17 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
812 PM EDT Sun Aug 8 2021

FLZ024-124-GAZ165-166-090100-
Inland Nassau FL-Coastal Nassau FL-Inland Camden GA-
Coastal Camden GA-
812 PM EDT Sun Aug 8 2021

...A strong thunderstorm will impact portions of north central Nassau
and southwestern Camden Counties through 900 PM EDT...

At 812 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles south of Woodbine, moving south at 15 mph.

HAZARD...Wind gusts up to 50 mph and minor flooding due to heavy
         rainfall.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor flooding due to heavy rainfall is
         possible.

Locations impacted include...
St. Marys, Kingsland, Woodbine, Kings Ferry and Colesburg.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3066 8185 3089 8190 3090 8189 3104 8168
      3074 8157
TIME...MOT...LOC 0012Z 344DEG 12KT 3086 8176

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

CORLESS
Special weather statement, Aug 8, 8:29 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
829 PM EDT Sun Aug 8 2021

FLZ024-GAZ165-264-364-090100-
Inland Nassau FL-Northeastern Charlton GA-Inland Camden GA-
Western Charlton GA-
829 PM EDT Sun Aug 8 2021

...A strong thunderstorm will impact portions of northwestern Nassau
and east central Charlton Counties through 900 PM EDT...

At 829 PM EDT, Doppler radar was tracking a strong thunderstorm near
Hilliard, moving southwest at 20 mph.

HAZARD...Winds in excess of 40 mph and minor flooding due to heavy
         rainfall.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor flooding due to heavy rainfall is
         possible.

Locations impacted include...
Hilliard.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3089 8190 3071 8186 3063 8191 3071 8212
TIME...MOT...LOC 0029Z 034DEG 16KT 3076 8194

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

CORLESS

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 8, 8:01 PM EDTSpecial Weather StatementJAXClay29 min
Aug 8, 8:51 PM EDTRiver Flood WarningJAXGilchrist, Suwannee22 days
Aug 9, 1:35 PM EDTSpecial Weather StatementJAXDuval25 min
Aug 9, 3:26 PM EDTSpecial Weather StatementJAXNassau49 min
Aug 9, 7:15 PM EDTSpecial Weather StatementJAXAlachua45 min
Aug 8, 8:12 PM EDTSpecial Weather StatementJAXCamden48 min
Aug 9, 1:03 PM EDTSpecial Weather StatementJAXGlynn42 min
Aug 9, 3:23 PM EDTSpecial Weather StatementJAXBrantley, Wayne52 min
Aug 9, 4:22 PM EDTSpecial Weather StatementJAXBrantley38 min

Nearby

Special Weather Statements in Georgia, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.